Alert archive / New York / Small Craft Advisories in 2015

Small Craft Advisory 11, NWS Buffalo, NY

February 4, 2015

NWS Buffalo, NY issued this small craft advisory at Feb 4, 2015, 3:38 AM EST. It took effect at Feb 4, 2015, 4:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2015, 3:38 AM EST (08:38 UTC)
In effect from
Feb 4, 2015, 4:00 PM EST
Expired
Feb 5, 2015, 9:36 AM EST
In force
18 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WHUS71 KBUF 040838
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
338 AM EST WED FEB 4 2015

LOZ042-041645-
/O.NEW.KBUF.SC.Y.0011.150204T2100Z-150205T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
338 AM EST WED FEB 4 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
EST THURSDAY. 

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-041645-
/O.NEW.KBUF.SC.Y.0011.150205T0000Z-150205T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
338 AM EST WED FEB 4 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
THURSDAY. 

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR/HITCHCOCK
5 follow-up statements
262 
WHUS71 KBUF 041417
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
917 AM EST WED FEB 4 2015

LOZ042-042230-
/O.CON.KBUF.SC.Y.0011.150204T2100Z-150205T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
917 AM EST WED FEB 4 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 AM EST THURSDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-042230-
/O.CON.KBUF.SC.Y.0011.150205T0000Z-150205T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
917 AM EST WED FEB 4 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST THURSDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
812 
WHUS71 KBUF 042047
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
347 PM EST WED FEB 4 2015

LOZ042-050500-
/O.CON.KBUF.SC.Y.0011.150204T2100Z-150205T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
347 PM EST WED FEB 4 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-050500-
/O.CON.KBUF.SC.Y.0011.150205T0000Z-150205T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
347 PM EST WED FEB 4 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST THURSDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
218 
WHUS71 KBUF 050157
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
857 PM EST WED FEB 4 2015

LOZ042-051000-
/O.CON.KBUF.SC.Y.0011.000000T0000Z-150205T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
857 PM EST WED FEB 4 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-051000-
/O.CON.KBUF.SC.Y.0011.000000T0000Z-150205T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
857 PM EST WED FEB 4 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
064 
WHUS71 KBUF 050901
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
401 AM EST THU FEB 5 2015

LOZ042-051500-
/O.EXT.KBUF.SC.Y.0011.000000T0000Z-150205T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
401 AM EST THU FEB 5 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-051500-
/O.EXT.KBUF.SC.Y.0011.000000T0000Z-150205T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
401 AM EST THU FEB 5 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTH 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
935 
WHUS71 KBUF 051436
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
936 AM EST THU FEB 5 2015

LOZ042>044-051545-
/O.CAN.KBUF.SC.Y.0011.000000T0000Z-150205T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
936 AM EST THU FEB 5 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

THOMAS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 11:49 PM EST, 3 hours 49 minutes earlier.

Area forecast discussion, Feb 3, 11:49 PM EST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1149 PM EST TUE FEB 3 2015

.SYNOPSIS...
LOW PRESSURE WILL BRING A LIGHT SNOW TO THE REGION TONIGHT...WITH
SNOW INTENSITY INCREASING TOMORROW AFTERNOON AND EVENING AS AN
ARCTIC FRONT DROPS ACROSS THE REGION. BEHIND THIS ARCTIC FRONT
TEMPERATURES WILL DROP INTO THE SINGLE DIGITS TOMORROW NIGHT...AND
REMAIN WELL BELOW NORMAL THROUGH THE DAY THURSDAY WITH A FRIGID
NORTHERLY WIND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
A WINTER WEATHER ADVISORY IS IN EFFECT FOR AREAS EAST OF BOTH
THROUGH THE NIGHT WEDNESDAY NIGHT. THERE WILL BE THREE SEPARATE
PERIODS OF SNOW...EACH WITH ITS OWN METEOROLOGICAL CHARACTERISTICS
OVER THE NEXT 24-36 HOURS. ALTHOUGH SNOW WILL NOT BE TERRIBLY
HEAVY OR STEADY...STORM TOTALS WILL ADD UP TO 4 TO 7 INCHES IN THE
ADVISORY AREAS BY THE TIME SNOW TAPERS OFF LATE WEDNESDAY NIGHT.

RADAR SHOWS THE FIRST ROUND MOVING INTO WESTERN NEW YORK JUST
BEFORE MIDNIGHT WITH THIS AREA EXPECTED TO MOVE RAPIDLY W-E
THROUGH DAYBREAK. THE CULPRIT IS WARM AIR ADVECTION ASSOCIATED
WITH A CLIPPER LOW WHICH WILL TRACK ACROSS MICHIGAN OVERNIGHT.
GIVEN THE SYNOPTIC SCALE LIFT HAVE HIGH CONFIDENCE IN MEASURABLE
PRECIPITATION DESPITE THE LIGHT MODEL QPF. THERE IS WIDESPREAD
AGREEMENT AMONG NAM/RGEM/HRRR/SREF THAT THERE WILL BE AT LEAST
SOME SNOW WITH AROUND AN INCH IN MOST AREAS BY DAYBREAK.
RADAR/SATELLITE SHOWS STEADIER SNOWS ACROSS N OH WHICH MAY CLIP
WESTERN PORTIONS OF THE SOUTHERN TIER AND THERE IS SOME LAKE
ENHANCEMENT NORTHEAST OF LAKE ONTARIO IN JEFFERSON COUNTY WITH A
COUPLE INCHES OF SNOW POSSIBLE BY DAYBREAK. THIS ROUND OF SNOW MAY
CREATE SOME SLICK SPOTS ON THE ROADS FOR WEDNESDAY MORNINGS COMMUTE.

DURING WEDNESDAY THE INITIAL WAVE OF SNOW WILL CARRY EASTWARD.
SNOW SHOULD TAPER OFF ACROSS INTERIOR SECTIONS SUCH AS THE FINGER
LAKES AND GENESEE VALLEY TOMORROW MORNING AND INTO THE AFTERNOON
HOURS. HOWEVER...SOUTHWEST WINDS WILL BEGIN TO ALIGN THROUGH THE
DAY TOMORROW AND THIS FLOW ALONG THE LONG AXIS OF LAKE ERIE WILL
BRING ADDITIONAL LOW LEVEL CONVERGENCE SUCH THAT LIGHT SNOW/LAKE
ENHANCED SNOW WILL LIKELY CONTINUE TO THE NORTHEAST OF THE LAKE.
TO THE EAST A STILL OPEN LAKE ONTARIO WILL CONTRIBUTE ADDITIONAL
MOISTURE TO FEED LAKE ENHANCED SNOWS ACROSS JEFFERSON COUNTY
THROUGH THE DAY. WHILE CAPPING INVERSION HEIGHTS WILL BE LOW
(AROUND 4K FEET) AND TEMPERATURES ALOFT WILL NOT BE COLD ENOUGH
FOR TRUE LAKE EFFECT SNOW....THERE MAY BE ENOUGH LOW LEVEL
CONVERGENCE/UPLIFT THROUGH A MOIST SNOW DENDRITIC GROWTH ZONE TO
GENERATE ADDITIONAL FEW INCHES OF SNOW.

BY LATE TOMORROW AFTERNOON AN ARCTIC FRONT...WITH A STRONG THERMAL
GRADIENT AND POTENT UPPER LEVEL SHORTWAVE WILL BE NEARING THE
REGION. MOISTURE POOLING AHEAD OF THIS FRONTAL BOUNDARY COMBINED
WITH ADDITIONAL COLUMN LIFT FROM A STRENGTHENING JET STREAK WILL
INCREASE THE COVERAGE AREA OF SNOW BY LATE IN THE DAY TOMORROW.
THIS IS LIKELY TO BE THE STRONGEST OF THE THREE FEATURES...AND
BRING A BRIEF BURST OF MODERATELY HEAVY SNOW LATE WEDNESDAY
AFTERNOON AND EVENING. THIS WILL SLOW THE EVENING COMMUTE WITH
SNOW COVERED AND SLIPPERY ROADWAYS.

TEMPERATURES LATE THIS EVENING SHOULD BE ABOUT AS COLD AS THEY
WILL GET TONIGHT...WITH CLOUD COVER AHEAD OF THE CLIPPER LOW
LIKELY TO CAUSE STEADY OR RISING TEMPERATURES OVERNIGHT.
TEMPERATURES WILL WARM FURTHER ON WEDNESDAY. SOUTHWEST WINDS WILL
BRING MUCH OF AREA REGION TO THE FREEZING MARK...WITH MID 30S
LIKELY ACROSS THE GENESEE VALLEY.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
MOST 12Z MODELS IN THE SAME GENERAL CAMP SHOWING A FRONTAL RESPONSE
PUSHING ACROSS THE REGION WEDNESDAY NIGHT AS A WEAK WAVE RIDES UP
ALONG IT. UPPER LEVEL JET DYNAMICS FAIRLY IMPRESSIVE WITH THIS
SYSTEM...GENERATING A STRIP OF SNOW ACROSS THE AREA AS THE FRONT
MOVES THROUGH. MODEL CONSENSUS SUGGESTING AND A GENERALLY 1-2 INCH
ACCUMULATION...ALTHOUGH THE MORE AMPLIFIED ECMWF AND CANADIAN PAINTS
A BIT MORE QPF SUGGESTING AMOUNTS COULD BE HIGHER. IN ADDITION...
THERE WILL BE SOME UPTICK IN AMOUNTS EAST OF THE LAKES WITH SOME
LAKE ENHANCEMENT/UPSLOPE GETTING INVOLVED. THE WINTER WEATHER
ADVISORY WILL INCLUDE THESE ADDITIONAL AMOUNTS.

MUCH COLDER CONDITIONS WILL FOLLOW THE FRONT THURSDAY AND THURSDAY
NIGHT. LAKE EFFECT SNOW SHOWERS SHOULD EASILY DEVELOPING SOUTH AND
SOUTHEAST OF LAKE ONTARIO IN A FAIRLY ROBUST COLD AIR ADVECTION
REGIME. THIS LOOK MILDLY INTERESTING ALONG THE SOUTH SHORE OF LAKE
ONTARIO DURING THIS TIME FRAME WITH STRONG OVER-LAKE INSTABILITY
DEVELOPING. LAKE EQUILIBRIUM LEVELS NEAR 10K FEET INITIALLY WILL
SLOWLY LOWER THROUGH THE DAY THURSDAY AS DRIER AIR WORKS IN. THE DRY
AIR ENTRAINMENT ALONG WITH A SHORTENING NORTHERLY FETCH WILL LIKELY
LIMIT SIGNIFICANT ACCUMULATIONS...BUT WOULD NOT RULE OUT LOCAL
ACCUMULATIONS OF SEVERAL INCHES ALONG THE SOUTH SHORE INCLUDING
ROCHESTER.

THURSDAY LOOKS TO BE VERY COLD DAY WITH HIGHS ONLY IN THE SINGLE
DIGITS TO PERHAPS THE LOWER TEENS...WITH WIND CHILLS BELOW ZERO.
TEMPERATURES BY THURSDAY NIGHT DROPPING TO NEAR ZERO ALONG THE LAKE
PLAINS WITH EVEN COLDER SINGLE DIGITS BELOW ZERO TO TEENS BELOW ZERO
FOR INLAND AREAS. INCREASING SOUTHWEST WINDS WILL GENERATE
DANGEROUSLY COLD WINDS THURSDAY NIGHT AND FRIDAY MORNING WITH WIND
CHILL HEADLINES LIKELY NEEDED IN LATER FORECASTS.

ANY LINGERING LAKE EFFECT EAST OF THE LAKES SHOULD DIMINISHING
DURING THE DAY FRIDAY AND FRIDAY NIGHT...AS A MODEST WARM AIR
ADVECTION PATTERN DEVELOPS AHEAD OF APPROACHING FRONTAL BOUNDARY.
TEMPERATURES MODERATING A BIT WITH HIGHS INTO THE TEENS TO PERHAPS
THE LOWER 20S.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
LATEST MEDIUM RANGE GUIDANCE STILL SEEMS TO BE HOLDING ONTO THE IDEA
OF A WINDOW...ALBEIT BRIEF WHERE SLIGHTLY HIGHER HEIGHTS WILL MAKE A
DOWNWIND PROGRESSION INTO THE LOWER LAKES SATURDAY. THIS SETUP
SHOULD AT LEAST BRIEFLY FORCE A NORTHWARD RETREAT OF THE REALLY COLD
AIR OF LATE BACK INTO SOUTHEAST CANADA...EVENTUALLY LAYING OUT THE
BAROCLINIC ZONE SOMEWHERE OVER THE LOWER GREAT LAKES. THIS SETUP
SHOULD PUSH TEMPERATURES SATURDAY TO NEAR NORMAL VALUES IN THE UPPER
20S TO LOWER 30S...PERHAPS A BIT WARMER.

PLENTY OF UNCERTAINTY STILL WITH JUST WHERE THIS THERMAL GRADIENT
WILL END UP...BUT THE BASIC IDEA FOR SEVERAL WAVES OF PACIFIC ORIGIN
TO WORK ACROSS WESTERN NEW YORK SEEMS REASONABLE DURING THE SATURDAY
INTO MONDAY TIME FRAME. THESE WAVES SHOULD HAVE DECENT MOISTURE TO
WORK WITH AS THEY APPROACH... AND WITH THE BAROCLINIC ZONE NEARBY WE
SHOULD HAVE A FEW OPPORTUNITIES FOR ACCUMULATING SNOW ACROSS THE
AREA DURING THIS TIME FRAME...AND DEPENDING ON THE STRENGTH AND
TRACK OF EACH WAVE...COULD EVEN SEE THE POTENTIAL TO SEE SOME MODEST
ACCUMULATION IN SPOTS.

RESIDENT AIR MASS LOOKS TO BE COLD ENOUGH TO HAVE SOME LAKE
ENHANCEMENT GET INVOLVED AS WELL. PLENTY OF TIME TO WATCH IT ALL
UNFOLD...AND PROBABLY NOT WORTH AN HWO MENTION JUST YET GIVEN LOTS
OF UNCERTAINTY...BUT SOMETHING TO KEEP A CLOSE EYE ON THE NEXT FEW
DAYS.

A NARROW RIDGE OF HIGH PRESSURE LOOKS TO BUILD INTO THE REGION
SETTLING THE BAROCLINIC ZONE SOUTH OF THE AREA AND BRINGING A PERIOD
OF DRY WEATHER BY THE END OF THE PERIOD...ALTHOUGH THIS LOOKS BRIEF
AS ADDITIONAL MOISTURE ARRIVES BY MID WEEK.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
AN AREA OF STEADY LIGHT SNOW WILL LOWER VSBY TO 1-2SM FOR A FEW
HOURS AT IT MOVES FROM W-E ACROSS THE REGION BETWEEN 05Z AND 12Z.

EXPECT A BRIEF LULL IN THE ACTION BEHIND THIS...HOWEVER THERE MAY
BE SOME LIGHT LAKE ENHANCED SNOW NORTHEAST OF THE LAKES AT
IAG/ART/BUF DURING THE DAY WEDNESDAY. ANOTHER ROUND OF STEADIER
SNOWS WILL MOVE IN WITH AN ARCTIC FRONTAL BOUNDARY LATE WEDNESDAY
AFTERNOON. EXPECT VSBY 1/2SM TO 1SM IN SNOW WITH A QUICK COUPLE
INCHES LIKELY ALONG AND BEHIND THIS FRONT BETWEEN 21Z AND 04Z
THURSDAY.

OUTLOOK...
WEDNESDAY NIGHT...IFR TO MVFR IN SNOW.
THURSDAY...MVFR WITH A CHANCE OF SNOW SHOWERS...IFR LIKELY SE OF THE
LAKES.
FRIDAY...MAINLY VFR...BUT MVFR EAST OF LAKE ONTARIO IN CHANCE OF
SNOW SHOWERS.
SATURDAY...MVFR/IFR IN SNOW LIKELY.
SUNDAY...MVFR IN A CHANCE OF SNOW.

&&

.MARINE...
THERE WILL BE A BRIEF PERIOD OF LIGHTER WINDS THROUGH WEDNESDAY
AFTERNOON. A COLD FRONT WILL CROSS THE EASTERN GREAT LAKES
TOMORROW NIGHT AND WINDS AND WAVES MAY AGAIN NEAR SMALL CRAFT
CRITERIA ON LAKE ONTARIO TOMORROW NIGHT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY UNTIL 4 AM EST THURSDAY FOR NYZ006>008.
     WINTER WEATHER ADVISORY UNTIL 4 AM EST THURSDAY FOR NYZ001-002-
     010>012-019-020-085.
MARINE...NONE.

&&

SYNOPSIS...APFFEL/THOMAS
NEAR TERM...APFFEL/THOMAS
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...APFFEL
MARINE...APFFEL/THOMAS
Hazardous weather outlook, Feb 3, 3:54 PM EST, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
354 PM EST TUE FEB 3 2015

NYZ006>008-042100-
OSWEGO-JEFFERSON-LEWIS-
354 PM EST TUE FEB 3 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM WEDNESDAY TO 4 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

ANOTHER VERY COLD AIRMASS WILL ARRIVE THURSDAY AND THURSDAY NIGHT.
THIS MAY PRODUCE VERY COLD WIND CHILLS AGAIN WITH THE POTENTIAL
FOR WIND CHILL ADVISORIES THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>005-013-014-021-042100-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-ALLEGANY-
354 PM EST TUE FEB 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANOTHER VERY COLD AIRMASS WILL ARRIVE THURSDAY AND THURSDAY NIGHT.
THIS MAY PRODUCE VERY COLD WIND CHILLS AGAIN WITH THE POTENTIAL
FOR WIND CHILL ADVISORIES THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010>012-019-020-085-042100-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
SOUTHERN ERIE-
354 PM EST TUE FEB 3 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

ANOTHER VERY COLD AIRMASS WILL ARRIVE THURSDAY AND THURSDAY NIGHT.
THIS MAY PRODUCE VERY COLD WIND CHILLS AGAIN WITH THE POTENTIAL
FOR WIND CHILL ADVISORIES THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-042100-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
354 PM EST TUE FEB 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 3:33 PM ESTLake Effect Snow AdvisoryBUFCayuga, Monroe, Orleans, Wayne24 hr

Nearby

Small Craft Advisories in New York, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.